Partial differential equations/Probability theory
Convergence in Wasserstein distance for self-stabilizing diffusion evolving in a double-well landscape
Comptes Rendus. Mathématique, Volume 356 (2018) no. 6, pp. 657-660.

It is well-known (see Bolley et al. [3]) that there exists a contraction in Wasserstein distance between the solution to the granular media equation and its unique steady state, provided that the confining potential is strictly convex. Nevertheless, in the nonconvex case, just few is known. In particular, we do not have a unique steady state under easily checked assumptions if the diffusion coefficient is sufficiently small. Consequently, the method of Bolley, Gentil and Guillin can not be applied in this setting. However, here, we present a simple example (for the sake of the simplicity) of a double-well confining potential, and we show the convergence to 0 of the Wasserstein distance between the solution to the granular media equation and a related application (which characterizes the steady states) of this solution.

Il est bien connu (voir Bolley et al. [3]) qu'il existe une contraction en distance de Wasserstein entre la solution de l'équation des milieux granulaires et son unique état d'équilibre, pour peu que le potentiel de confinement soit strictement convexe. Néanmoins, dans le cas non convexe, on dispose de peu de résultats. En particulier, sous des conditions simples à vérifier, il n'y a pas unicité de l'état d'équilibre. Par conséquent, la méthode de Bolley, Gentil et Guillin ne peut pas être appliquée sous ces conditions. Toutefois, ici, nous présentons un exemple simple (par souci de simplicité) d'un potentiel de confinement à deux puits, et nous montrons la convergence vers 0 de la distance de Wasserstein entre la solution de l'équation des milieux granulaires et une application (qui caractérise les états d'équilibre) de cette solution.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2018.04.020
Tugaut, Julian 1

1 Univ Lyon, Université Jean-Monnet, CNRS UMR 5208, Institut Camille-Jordan, Maison de l'Université, 10, rue Tréfilerie, CS 82301, 42023 Saint-Étienne cedex 2, France
@article{CRMATH_2018__356_6_657_0,
     author = {Tugaut, Julian},
     title = {Convergence in {Wasserstein} distance for self-stabilizing diffusion evolving in a double-well landscape},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {657--660},
     publisher = {Elsevier},
     volume = {356},
     number = {6},
     year = {2018},
     doi = {10.1016/j.crma.2018.04.020},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2018.04.020/}
}
TY  - JOUR
AU  - Tugaut, Julian
TI  - Convergence in Wasserstein distance for self-stabilizing diffusion evolving in a double-well landscape
JO  - Comptes Rendus. Mathématique
PY  - 2018
SP  - 657
EP  - 660
VL  - 356
IS  - 6
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2018.04.020/
DO  - 10.1016/j.crma.2018.04.020
LA  - en
ID  - CRMATH_2018__356_6_657_0
ER  - 
%0 Journal Article
%A Tugaut, Julian
%T Convergence in Wasserstein distance for self-stabilizing diffusion evolving in a double-well landscape
%J Comptes Rendus. Mathématique
%D 2018
%P 657-660
%V 356
%N 6
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2018.04.020/
%R 10.1016/j.crma.2018.04.020
%G en
%F CRMATH_2018__356_6_657_0
Tugaut, Julian. Convergence in Wasserstein distance for self-stabilizing diffusion evolving in a double-well landscape. Comptes Rendus. Mathématique, Volume 356 (2018) no. 6, pp. 657-660. doi : 10.1016/j.crma.2018.04.020. http://www.numdam.org/articles/10.1016/j.crma.2018.04.020/

[1] Benachour, S.; Roynette, B.; Vallois, P. Nonlinear self-stabilizing processes. II. Convergence to invariant probability, Stoch. Process. Appl., Volume 75 (1998) no. 2, pp. 203-224

[2] Benedetto, D.; Caglioti, E.; Carrillo, J.A.; Pulvirenti, M. A non-Maxwellian steady distribution for one-dimensional granular media, J. Stat. Phys., Volume 91 (1998) no. 5–6, pp. 979-990

[3] Bolley, F.; Gentil, I.; Guillin, A. Uniform convergence to equilibrium for granular media, Arch. Ration. Mech. Anal., Volume 208 (2013) no. 2, pp. 429-445

[4] Carrillo, J.A.; McCann, R.J.; Villani, C. Kinetic equilibration rates for granular media and related equations: entropy dissipation and mass transportation estimates, Rev. Mat. Iberoam., Volume 19 (2003) no. 3, pp. 971-1018

[5] Cattiaux, P.; Guillin, A.; Malrieu, F. Probabilistic approach for granular media equations in the non-uniformly convex case, Probab. Theory Relat. Fields, Volume 140 (2008) no. 1–2, pp. 19-40

[6] Herrmann, S.; Imkeller, P.; Peithmann, D. Large deviations and a Kramers' type law for self-stabilizing diffusions, Ann. Appl. Probab., Volume 18 (2008) no. 4, pp. 1379-1423

[7] Herrmann, S.; Tugaut, J. Non-uniqueness of stationary measures for self-stabilizing processes, Stoch. Process. Appl., Volume 120 (2010) no. 7, pp. 1215-1246

[8] Tugaut, J. Convergence to the equilibria for self-stabilizing processes in double-well landscape, Ann. Probab., Volume 41 (2013) no. 3A, pp. 1427-1460

[9] Tugaut, J. Self-stabilizing processes in multi-wells landscape in Rd—convergence, Stoch. Process. Appl. (2013) | DOI

[10] Tugaut, J. Phase transitions of McKean–Vlasov processes in double-wells landscape, Stochastics, Volume 86 (2014) no. 2, pp. 257-284

Cited by Sources: